Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Sustiva-Bad Reaction

(1/1)

Dexter:
I was on Sustiva for nine days when a rash appeared all over my body and my temperature shot up to almost 103.  My doctor told me to go to the hospital immediately.  The doctors there were great but were not sure what they were dealing with.  A chest x-ray also revealed what appeared to be TB and my liver wasn't doing well.  I was quarantined for 8 days eventhough all of my tests were showing nothing was wrong with my lungs.  I was pumped full of antibiotics and steroids.  My primary doctor was on the phone with me everyday and found an HIV specialist who I met with after i was released.  He says he had a few other patients with the same reaction and they didn't have TB either.  He immediately took me off the TB meds after leaving the hospital even though the county wasn't happy about that.  I have had no symptoms of TB at all since then, my tests are still negative for TB and I am feeling great.  The reason I am writing this is because I quickly learned a lot of doctors(I had some of the best in their fields) are still very uninformed about a severe reaction to Sustiva even after all this time.  I even had one doctor tell me he had no idea what they were dealing with.  My strong suggestion is if this happens to you and you end up in the hospital make sure you get the staff to bring in an HIV specialist.  Sustiva does wonders for a lot of people but unfortunately some people like me cannot handle it.  I also want to point out that I have never had any allergies to any drugs I have ever taken so anyone could experience what I did.  I am happy to say I have been on Reyataz,Norvir and Truvada for two weeks now and I have had no adverse reactions from them at all.

J.R.E.:
Hello Dexter,

Sorry to hear the problems you had with Sustiva. Sounds like you had it pretty rough, with a 103 temp and a 9 day hospital stay. Sustiva can sometimes be brutal. A bad reation to Sustiva is nothing to play around with.

The good thing is the Reyataz, Norvir and Truvada seem to be doing much better for you, and it sounds as though things are falling into place for you now.



Wishing you the best/Keep in touch, let us know how you are doing-----Ray

Dexter:
Thanks Ray.  Again so far so good with the new combination.  I am very pleased!  Hope everything is going well for you.  :)

Navigation

[0] Message Index

Go to full version